Advertisement

Spaces of vector-valued continuous functions

  • Jean Schmets
Conference paper
Part of the Lecture Notes in Mathematics book series (LNM, volume 644)

Abstract

Let C(X; E) be the space of the continuous functions on the completely regular and Hausdorff space X, with values in the locally convex topological vector space E. We introduce locally convex topologies on C(X; E) by means of uniform convergence on subsets of X or of the repletion of X. A generalization of a result of Singer gives a representation of the continuous linear functionals on these spaces by means of vector-valued measures which admit a kind of support. This allows a study of the bounded subsets of the dual, comparable to the one of the scalar case. We also give some results stating when these spaces are ultrabornological or bornological.

Keywords

Compact Subset Open Neighborhood Borel Measure Topological Vector Space Scalar Case 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    KATSARAS A.K., On the space C(X;E) with the topology of simple convergence. Math. Ann. 223 (1976), 105–117.MathSciNetCrossRefzbMATHGoogle Scholar
  2. [2]
    MUJICA J., Representation of analytic functionals by vector measures. (to appear).Google Scholar
  3. [3]
    NACHBIN L., Topological vector spaces of continuous functions. Proc. Nat. Acad. U.S.A. 40 (1954), 471–474.MathSciNetCrossRefzbMATHGoogle Scholar
  4. [4]
    SCHMETS J., Espaces de fonctions continues. Lecture Notes in Mathematics 519, Springer Verlag (1976).Google Scholar
  5. [5]
    SCHMETS J., Bornological and ultrabornological C(X;E) spaces. Manuscripta Math., (to appear).Google Scholar
  6. [6]
    SCHMETS J., Spaces of continuous functions. Proc. of the Paderborne 1976 Mathematiktagung, Notas de Mathematica, North Holland, (to appear).Google Scholar
  7. [7]
    SINGER I., Sur les applications linéaires intégrales des espaces de fonctions continues, I. Rev. Math. Pures Appl. 4 (1959), 391–401.Google Scholar

Copyright information

© Springer-Verlag 1978

Authors and Affiliations

  • Jean Schmets
    • 1
  1. 1.Institut de MathématiqueUniversité de LiègeLiegeBelgium

Personalised recommendations